Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 259, NWS Austin/San Antonio, TX

June 14, 2007Travis County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 14, 2007, 5:06 PM CDT for Travis County, Texas. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2007, 5:06 PM CDT (22:06 UTC)
Expired
Jun 14, 2007, 6:15 PM CDT
In force
69 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Travis County, TX

The radar

The Ft Hood radar (KGRK), 50 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 142210
SVREWX
TXC453-142315-
/O.NEW.KEWX.SV.W.0259.070614T2206Z-070614T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
506 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...WINDEMERE...TANGLEWOOD FOREST...
  PFLUGERVILLE...AUSTIN...

* UNTIL 615 PM CDT

* AT 506 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF 
  THUNDERSTORMS FROM THE WESTERN PART OF WILLIAMSON COUNTY TO NEAR
  SPICEWOOD IN SOUTHERN BURNET COUNTY...MOVING AND DEVELOPING TO THE
  SOUTHEAST AT 30 MPH OVER TRAVIS COUNTY.  THESE THUNDERSTORMS WILL
  MOVE OVER TRAVIS COUNTY IN THE NEXT HOUR.  WIND GUSTS OF 40 TO 60
  MPH...AND SOME HAIL UP TO PENNY SIZE IS POSSIBLE WITH THESE
  THUNDERSTORMS. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST LAKE HILLS BY 515 PM CDT...
  ROLLINGWOOD AND 9 MILES NORTH OF ONION CREEK BY 520 PM CDT...
  AUSTIN BY 525 PM CDT...
  BERGSTROM BY 545 PM CDT...
  MANOR BY 610 PM CDT...
  6 MILES NORTH OF GARFIELD BY 615 PM CDT...

LAT...LON 3062 9794 3049 9785 3044 9778 3050 9756
      3047 9754 3048 9749 3043 9738 3021 9749
      3003 9773 3035 9817 3048 9809 3052 9811
      3063 9804 3061 9802 3063 9801

$$
3 follow-up statements
000 
WWUS54 KEWX 142231
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
528 PM CDT THU JUN 14 2007

TXC453-142315-
/O.CON.KEWX.SV.W.0259.000000T0000Z-070614T2315Z/
WILLIAMSON TX-TRAVIS TX-
528 PM CDT THU JUN 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT 
FOR TRAVIS COUNTY...

AT 528 PM CDT...THUNDERSTORMS OVER THE NORTHWEST PART OF TRAVIS 
COUNTY WERE MOVING SOUTHEAST AT 30 MPH.  WIND GUSTS OF 40 TO 60
MPH AND MARBLE TO PENNY SIZE HAIL IS POSSIBLE WITH THESE 
THUNDERSTORMS OVER TRAVIS COUNTY. 

IN ADDITION...HEAVY RAIN AND FREQUENT LIGHTNING WILL ACCOMPANY THE
THUNDERSTORMS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES EAST OF JONESTOWN BY 615 PM CDT...

LAT...LON 3062 9794 3049 9785 3044 9778 3050 9756
      3047 9754 3048 9749 3043 9738 3021 9749
      3003 9773 3035 9817 3048 9809 3052 9811
      3063 9804 3061 9802 3063 9801

$$
000 
WWUS54 KEWX 142254
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 PM CDT THU JUN 14 2007

TXC453-491-142315-
/O.CON.KEWX.SV.W.0259.000000T0000Z-070614T2315Z/
WILLIAMSON TX-TRAVIS TX-
552 PM CDT THU JUN 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR TRAVIS AND WILLIAMSON COUNTIES...

AT 552 PM CDT...AN AREA OF THUNDERSTORMS WAS OVER THE WEST PART OF 
WILLIAMSON AND TRAVIS COUNTY...MOVING TO THE EAST AND SOUTHEAST AT 
30 MPH.  WIND GUSTS OF 40 TO 60 MPH...SOME HAIL...LOCALLY HEAVY RAIN 
AND FREQUENT LIGHTNING WILL ACCOMPANY THESE THUNDERSTORMS. 

LAT...LON 3062 9794 3049 9785 3044 9778 3050 9756
      3047 9754 3048 9749 3043 9738 3021 9749
      3003 9773 3035 9817 3048 9809 3052 9811
      3063 9804 3061 9802 3063 9801

$$
000 
WWUS54 KEWX 142329
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
628 PM CDT THU JUN 14 2007

TXC453-142340-
/O.EXP.KEWX.SV.W.0259.000000T0000Z-070614T2315Z/
TRAVIS TX-
628 PM CDT THU JUN 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR TRAVIS HAS EXPIRED...

NATIONAL WEATHER SERVICE RADAR SHOWED THE LINE OF THUNDERSTORMS 
MOVING EAST ACROSS TRAVIS COUNTY HAD WEAKENED BELOW SEVERE LEVELS. 
AS A RESULT...THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE. 
HOWEVER...WIND GUSTS TO AROUND 40 MPH AND VERY HEAVY RAINS CAN STILL 
BE EXPECTED AS THIS LINE MOVES ACROSS CENTRAL AND EASTERN PORTIONS 
OF THE COUNTY. 

LAT...LON 3062 9794 3049 9785 3044 9778 3050 9756
      3047 9754 3048 9749 3043 9738 3021 9749
      3003 9773 3035 9817 3048 9809 3052 9811
      3063 9804 3061 9802 3063 9801

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:28 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 14, 3:28 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 PM CDT THU JUN 14 2007

.DISCUSSION...
INSTABILITY ACROSS THE REGION HAS BECOME QUITE APPARENT AS
CONVECTIVE ACTIVITY HAS FIRED UP ACROSS THE HILL COUNTRY AND
ADJACENT AREAS. WILL GENERALLY SEE THESE STORMS INCREASING IN
AREAL COVERAGE THROUGH THIS AFTERNOON AND EVENING. THE CHANCE FOR
RAIN WILL REMAIN IN THE PICTURE THROUGH THE NEXT FEW DAYS AS THE
UPPER LOW CURRENTLY OVER THE OKLAHOMA PANHANDLE SLOWLY DRIFTS
SOUTHEASTWARD.

THE CONTINUING TREND OF WEAK WINDS ALOFT DO NOT BODE WELL FOR OUR
AREA, AS THIS IS AN INDICATOR THAT ANY STORMS WHICH DEVELOP WILL
BE SLOW-MOVING. WITH AMPLE MOISTURE IN THE ATMOSPHERIC COLUMN (PW
VALUES ACROSS THE REGION ARE HOLDING STEADY AT 1.5 TO 2 INCHES),
THE STORMS ARE ALSO EXPECTED TO BE EFFICIENT RAIN PRODUCERS. AT THIS
POINT IN TIME, A FLASH FLOOD WATCH IS A BIT PREMATURE CONSIDERING
MOST OF THE AREA HASNT SEEN MUCH IN THE WAY OF RAIN IN OVER A
WEEK. HOWEVER...WITH THE EXISTING STORMS, WILL PROBABLY SEE SOME
MINOR FLOODING PROBLEMS THIS EVENING IN URBAN AND OTHER FLOOD-
PRONE AREAS. HAVE GONE WITH LOCALLY HEAVY RAINFALL WORDING IN THE
ZFP FOR THIS EVENING TO ADDRESS THIS CONCERN. SINCE THERE IS A
THREAT FOR HEAVY RAIN THROUGH THE WEEKEND, A FLASH FLOOD WATCH
WILL LIKELY BE NECESSARY SOME TIME TOMORROW.

MOST OF THE REGION IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS (PLEASE
REFER TO THE SPC SEVERE OUTLOOK PRODUCT FOR FURTHER INFORMATION) FOR
THE REST OF THIS AFTERNOON THROUGH EARLY TOMORROW MORNING. THE MAIN
THREAT WITH THESE STORMS WILL GENERALLY BE STRONG WINDS SINCE WARM
TEMPERATURES ALOFT WILL INHIBIT HAIL GROWTH. HOWEVER...WILL NOT RULE
OUT THE POSSIBILITY OF SMALL HAIL THIS EVENING AND TONIGHT. HAVE ALSO
MADE MENTION OF THIS IN THE ZFP.

MAXIMUM TEMPERATURES THROUGH THE NEXT FEW DAYS WILL BE A FEW
DEGREES LOWER THAN NORMAL DUE TO THE EXPECTED RAIN AND OVERCAST
CONDITIONS. ONCE THE UPPER LOW EJECTS TO THE NORTHEAST LATE THIS
WEEKEND, THE CHANCES FOR RAIN WILL EXIT THE PICTURE WITH DAYTIME
HIGHS EXPECTED TO RETURN TO THE MID 90S.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              75  93  72  90  73 /  20  40  50  40  50
AUSTIN BERGSTROM INTL AIRPORT  74  92  71  90  72 /  20  30  40  30  40
DEL RIO INTL AIRPORT           75  97  75  95  76 /  -   -   20  -   20
SAN ANTONIO INTL AIRPORT       74  92  74  90  73 /  -   20  30  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/02
Hazardous weather outlook, Jun 14, 5:34 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
534 AM CDT THU JUN 14 2007

TXZ171>173-183>194-202>209-217>225-228-151100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
534 AM CDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST
SECTIONS OF SOUTH CENTRAL TEXAS...INCLUDING THE AUSTIN METRO AREA
AND NORTHERN HILL COUNTRY. IN ADDITION...LOCALLY HEAVY RAINFALL IS
POSSIBLE OVER THE SAME AREA AND MAY RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON
INTO FRIDAY NIGHT ACROSS NORTHEAST SECTIONS OF SOUTH CENTRAL
TEXAS...INCLUDING THE AUSTIN METRO AREA AND NORTHERN HILL COUNTRY.
IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE SAME
AREA AND MAY RESULT IN FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING AND FRIDAY
EVENING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:09 PM CDTSevere Thunderstorm WarningEWXWilliamson29 min
Jun 14, 3:44 PM CDTFlash Flood WarningEWXGillespie3 hr
Jun 14, 4:02 PM CDTSevere Thunderstorm WarningEWXLlano43 min
Jun 14, 4:06 PM CDTSevere Thunderstorm WarningEWXBurnet69 min
Jun 14, 4:52 PM CDTSevere Thunderstorm WarningEWXWilliamson53 min
Jun 14, 5:37 PM CDTSevere Thunderstorm WarningEWXWilliamson38 min
Jun 14, 6:05 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jun 14, 6:07 PM CDTFlash Flood WarningEWXGillespie, Kerr113 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.